Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla & Panic Attacks/Anxiety
Jan 6, 2011

I have been taking Atripla for about two years with pretty good results. Undetectable viral load and t-cells hovering around 600. I have a history of anxiety issues, but since I started this med it seems like my depression, irritability, moodiness, lack of motivation have really gotten out of control. I had two panic attacks as a teenager and none since until this week (I've had two attacks just in the last 48 hours). It seems like my panic/mood issues have gotten progressively worst since starting this medication. Is that even possible? It sounds like for most people the issues occur early on and go away with time, but I've been feeling like it's been getting progressively worst. My life is actually fairly calm and there is no extra stress I can think off. Nothing in particular seems to trigger the attacks but when I was younger I had very definite triggers. Think it might be time for a med change? I'm getting pretty concerned about this.

Response from Dr. Fawcett

Atripla is a combination medication that contains Sustiva, well-known for potential mood-altering effects. These can include depression, difficulty concentrating, strange thoughts and even vivid dreams. Most people find that these side effects diminish after a few weeks on the drug but in certain cases they can persist. It is significant, however, that you have only just begun to experience panic attacks after an extended period on the drug. Speak with your physician about any potential role of Atripla and ask for an opinion and/or referral to a mental health provider to discuss your mood concerns.



Previous
toxoplasmosis, HIV & Mental Illness
Next
Questioning my therapist?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement